Optimal portfolios in commodity futures markets
Fred Benth () and
Jukka Lempa
Finance and Stochastics, 2014, vol. 18, issue 2, 407-430
Abstract:
We develop a general approach to portfolio optimization in futures markets. Following the Heath–Jarrow–Morton (HJM) approach, we model the entire futures price curve at once as a solution of a stochastic partial differential equation. We also develop a general formalism to handle portfolios of futures contracts. In the portfolio optimization problem, the agent invests in futures contracts and a risk-free asset, and her objective is to maximize the utility from final wealth. In order to capture self-consistent futures price dynamics, we study a class of futures price curve models which admit a finite-dimensional realization. More precisely, we establish conditions under which the futures price dynamics can be realized in finite dimensions. Using the finite-dimensional realization, we derive a finite-dimensional form of the portfolio optimization problem and study its solution. We also give an economic interpretation of the coordinate process driving the finite-dimensional realization. Copyright Springer-Verlag Berlin Heidelberg 2014
Keywords: Futures contract; Commodity markets; Optimal portfolios; Stochastic partial differential equations; Finite-dimensional realization; Invariant foliation; 91G10; 60H15; G11; G13; C61 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00780-013-0224-5 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Optimal portfolios in commodity futures markets (2012) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:18:y:2014:i:2:p:407-430
Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2
DOI: 10.1007/s00780-013-0224-5
Access Statistics for this article
Finance and Stochastics is currently edited by M. Schweizer
More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().